MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3503001BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 62-year-old caucasian female patient underwent a breast augmentation revision surgery with a 300cc mentor memorygel breast implant.Post-operatively, the patient experienced a rupture of her right prosthesis, which was confirmed via magnetic resonance imaging.As a result, the patient is scheduled for removal on (b)(6) 2023.Follow-ups are being conducted.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Date of explant: (b)(6) 2023.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 16, 2023, mentor received the device for evaluation.On august 17, 2023, mentor completed a visual inspection of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant was found to have an area of delamination at the union between the patch and shell, causing gel leakage.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Although potential causes of patch delamination are unknown, stresses and forces on the implant in-vivo or exposure to betadine at insertion could result in delamination and ruptures.Per the current product insert data sheet (pids), rupture is a known complication associated with these devices and can occur at any time during or after implantation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On june 27, 2023, mentor received additional information.Mentor became aware that the patient's rupture was first observed via magnetic resonance imaging on (b)(6), 2022.As such, the date of event has been updated.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 19, 2023, mentor received the lot number of the device.Lot number: 265814.Expiration date: august 31, 2008.Manufacture date: august 01, 2003.On july 24, 2023, mentor evaluated a photo of the explanted device.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 07, 2023, mentor became aware that information was inadvertently submitted in the previous supplemental report.The impacted device was identified as a 500cc mentor memorygel breast implant.The serial number originally reported was found to conflict with this information and is no longer applicable to this file.Several attempts were made to clarify the identity of the impacted device, but no additional information was received.Manufacturer¿s reference number: (b)(4), in the previous report, d4.Catalog should have been populated with 3545001.D4.Unique identifier (udi) should have been populated with (b)(4).
 
Additional Manufacturer Narrative
On july 17, 2023, mentor completed a photo evaluation of the explanted device.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17172395
Report Number1645337-2023-07362
Device Sequence Number7032379
Product Code FTR
UDI-Device Identifier00081317000921
UDI-Public00081317000921
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2008
Device Model Number3503001BC
Device Catalogue Number3545001
Device Lot Number265814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer06/27/2023
07/17/2023
07/24/2023
08/07/2023
08/16/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/10/2023
07/18/2023
07/25/2023
08/08/2023
08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite